3 doctors weighed in:

Can Synthroid (thyroxine) used to suppress the growth of a non-tox mng (euthyroid) continue to cause hyperthyroidism four months after discontinuing the pills?

3 doctors weighed in
Dr. Susan Wingo
Internal Medicine - Endocrinology
2 doctors agree

In brief: Probably not

Your multi-nodular goiter has probably evolved from euthyroid to hyperthyroid (or toxic).
Thyroid hormone from tablets could take 6- weeks or so to clear, and if the TSH was very low or undetectable, it could take longer than 6 weeks to completely re-equilibrate after stopping thyroid tablets. But if thyroid hormone levels are still high, or TSH stays low, your thyroid is probably overactive.

In brief: Probably not

Your multi-nodular goiter has probably evolved from euthyroid to hyperthyroid (or toxic).
Thyroid hormone from tablets could take 6- weeks or so to clear, and if the TSH was very low or undetectable, it could take longer than 6 weeks to completely re-equilibrate after stopping thyroid tablets. But if thyroid hormone levels are still high, or TSH stays low, your thyroid is probably overactive.
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
19 years in practice
498K people helped
Continue
111,000 doctors available